MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 11608375
Medical Device Problem Codes Break (1069); Failure to Disconnect (2541); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, no patient details: dob, age, gender, weight, or diagnosis were available.(b)(4).The nurse stated that there was no harm to the patient as a result of the stuck tubing or the picc replacement.No product will be returned per customer.The customer complaint could not be confirmed because the product was discarded and not returned for failure investigation.The root cause of this failure was not identified.
 
Event or Problem Description
It was reported that during a dressing and tubing change for a homecare patient, the nurse attempted to remove the tubing from the peripherally inserted central catheter (picc) lumen hub.The tubing was stuck, and in the process of untwisted the device, the tubing snapped, leaving a piece of the plastic male end of the extension tubing inside the picc hub.The nurse was not able to remove the piece of tubing in the hub resulting in a picc line replacement.There was no patient harm as a result of the event or the picc line replacement.

Brand Name
EXTENSION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8661071
Report Number9616066-2019-01441
Device Sequence Number13911265
Product Code FPA
UDI-Device Identifier10885403273971
UDI-Public10885403273971
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11608375
Device Catalogue Number11608375
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;